MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon was broken.The target lesion was located in the arteriovenous fistula.A 5.0 x 20, 75cm mustang balloon catheter.However, during inflation, the middle of the balloon was broken.The procedure was completed with a different device.No complications were reported and the patient stable post procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6)hospital.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that balloon was broken.The target lesion was located in the arteriovenous fistula.A 5.0 x 20, 75cm mustang balloon catheter.However, during inflation, the middle of the balloon was broken.The procedure was completed with a different device.No complications were reported and the patient stable post procedure.It was further reported that the target lesion was 70% stenosed, non-tortuous and mildly calcified.The balloon ruptured at 10 atmospheres.The device was removed normally.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6) hospital.The device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 5mm in length and extended from a position 2mm proximal of the distal markerband to 7mm proximal of the distal markerband.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified with the device and no patient complications were reported.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19370205
Report Number2124215-2024-31159
Device Sequence Number15358172
Product Code FGE
UDI-Device Identifier08714729793427
UDI-Public08714729793427
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0030699681
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer06/02/2024
06/26/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/14/2024
07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexUnknown
Patient Weight80 KG